Alert archive / Missouri / Snow Advisories in 2007

Snow Advisory 2, NWS St. Louis, MO

April 13, 200712 counties in Missouri; 5 counties in Illinois

NWS St. Louis, MO issued this snow advisory at Apr 13, 2007, 9:49 PM CDT for 12 counties in Missouri; 5 counties in Illinois. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2007, 9:49 PM CDT (02:49 UTC)
Expired
Apr 14, 2007, 3:49 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.8 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLSX 140249
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
949 PM CDT FRI APR 13 2007

...SEVERAL INCHES OF WET SNOW EXPECTED OVERNIGHT...

MOZ026-034-041-042-047-048-050-141300-
/O.NEW.KLSX.SN.Y.0002.070414T0249Z-070414T1700Z/
SHELBY-MONROE-BOONE-AUDRAIN-MONITEAU-COLE-CALLAWAY-
INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY
949 PM CDT FRI APR 13 2007

...SNOW ADVISORY IN EFFECT UNTIL 12 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CDT SATURDAY. 

RAIN WILL MIX WITH AND CHANGE TO SNOW OVERNIGHT. SNOW
ACCUMULATIONS OF 2 TO AS MUCH AS 4 INCHES IS POSSIBLE. THE
GREATEST ACCUMULATIONS WILL OCCUR ON ELEVATED SURFACES AND GRASSY
AREAS.

ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO
MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY
ALERT WHEN APPROACHING BRIDGES... OVERPASSES...AND CURVES.

$$

ILZ058-095>098-MOZ027-035-036-051-052-141300-
/O.NEW.KLSX.SN.Y.0002.070414T0800Z-070414T1700Z/
GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-MARION-RALLS-PIKE-
MONTGOMERY-LINCOLN-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN
949 PM CDT FRI APR 13 2007

...SNOW ADVISORY IN EFFECT FROM 3 AM TO 12 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 12 PM CDT SATURDAY.

RAIN WILL MIX WITH AND CHANGE TO SNOW OVERNIGHT. SNOW ACCUMULATIONS
OF 2 TO AS MUCH AS 4 INCHES IS POSSIBLE. THE GREATEST
ACCUMULATIONS WILL OCCUR ON ELEVATED SURFACES AND GRASSY AREAS.

ROADS MAY RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO
MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY
ALERT WHEN APPROACHING BRIDGES... OVERPASSES...AND CURVES.

$$

CVKING
1 follow-up statement
000 
WWUS43 KLSX 140849
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
349 AM CDT SAT APR 14 2007

...THE SNOW ADVISORY HAS BEEN CANCELLED...

ILZ058-095>098-MOZ026-027-034>036-041-042-047-048-050>052-141000-
/O.CAN.KLSX.SN.Y.0002.000000T0000Z-070414T1700Z/
GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-SHELBY-MARION-
MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-CALLAWAY-MONTGOMERY-
LINCOLN-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
349 AM CDT SAT APR 14 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE SNOW
ADVISORY. 

A MIX OF RAIN AND SNOW IS EXPECTED FOR THE MORNING HOURS. LITTLE
OR NO SNOW ACCUMULATION IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this snow advisory went out at Apr 13, 6:09 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Apr 13, 6:09 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT FRI APR 13 2007

.DISCUSSION...
A CLOSED UPPER LOW OVER NEW MEXICO THIS MORNING IS FORECAST TO
OPEN UP AND LIFT NORTHEAST UNTIL IT REACHES THE MISSISSIPPI
RIVER... THEN DEEPENS AGAIN AS IT MOVES TOWARD THE EAST COAST.

THIS SYSTEM WOULD BE A GREAT STUDY FOR PROSPECTIVE METEOROLOGISTS.
THERE WILL BE A THREAT FOR LOCALLY HEAVY RAIN ACROSS SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS TONIGHT AND EARLY SATURDAY. LOCAL
RAINFALL COULD AND I REPEAT COULD REACH 2 TO 3 INCHES. COPIOUS
AMOUNTS OF MOISTURE ARE STREAMING NORTH INTO ARKANSAS AND WILL
POSSIBLY REACH SOUTHEAST MISSOURI LATER TONIGHT. ON THE OTHER
HAND...THE SHORT WAVE IS FORECAST TO WEAKEN AS IT LIFTS TOWARD US.
DEWPOINTS ACROSS MOST OF THE COUNTY WARNING AREA ARE IN THE MIDDLE
20S TO MIDDLE 30S AND ARE FORECAST TO REMAIN IN THE 30S THROUGH
THE PERIOD...HARDLY CONDUSIVE TO AIDING HEAVY RAIN
DEVELOPMENT...AND FINALLY...THE AIR IS VERY STABLE WITH LIFTED
INDICES FORECAST TO REMAIN NEAR PLUS 20 SO CONVECTION WILL BE
SUPRESSED. THE 700 TO 500 MB LIFT IS OFF THE SCALE LATE TONIGHT
HOWEVER.

THE SECOND ITEM OF NOTE IS THE TEMPERATURE PROFILE OF THE
ATMOSPHERE. 850 TEMPERATURES ARE FORECAST TO COOL SLOWLY THROUGH
MIDDAY TOMORROW...LOWERING TO MINUS 4 TO MINUS 5 NORTH OF
INTERSTATE 70. BUFKIT SOUNDINGS SHOW TEMPERATURES ABOVED 500 FEET
WELL BELOW FREEZING LATE TONIGHT AND TOMORROW WITH THE SURFACE TO
500 FEET SOUNDINGS REMAINING ABOVE FREEZING. WITH THE STRONG LIFT
LATE TONIGHT I EXPECT ENHANCED SNOWFALL AND DYNAMIC COOLING. ALL
THESE COME TOGETHER TO TEETER ON THE EDGE OF NO SNOW AT ALL VERSUS
AN 8 TO 10 INCH SNOW ACROSS NORTHEAST MISSOURI. SURFACE
TEMPERATURES WILL LIKELY REMAIN AT LEAST A DEGREE OR TWO ABOVE
FREEZING IN THE NORTHERN COUNTIES SO ANY ACCUMULATION WOULD LIKELY
BE ONLY ON GRASS UNLESS SNOW GOES HEAVY WITH QUARTER MILE VISIBILITRIES.

ALL THAT HAVING BEEN SAID WE ARE FORECASTING AN INCH OR TWO OF WET
SNOW IN NORTHERN COUNTIES...WITH THE REST OF THE COUNTIES DOWN TO
INTERSTATE 44 SHOWING A MIX OF RAIN OR SNOW POSSIBLE.

IN THE LONGER RANGE LOOK FOR SUBSTANTIAL WARMING FOR SUNDAY AND
TUESDAY...AT LEAST BACK TO NORMAL TEMPERATURES. HOWEVER THE FLOW
REMAINS UNUSUALLY ACTIVE WITH A SERIES OF STRONG SHORT WAVES OR
CLOSED LOWS MARCHING ACROSS THE U.S. FROM THE ROCKIES INTO OUR
AREA. SO LOOKING AT ANOTHER PRECIPITATION EVENT ABOUT MID WEEK AND
THEN EVEN ANOTHER NEXT WEEKEND.

&&

.AVIATION...
FOR THE 00Z TAFS...RAIN SHIELD CONTINUES TO EDGE NORTHEAST THIS
EVENING WITH A LOWERING CLOUD BASE. WILL SEE MVFR AND IFR
CONDITIONS LATE THIS EVENING AND OVERNIGHT WITH VISIBILITIES
DROPING WITHIN HEAVIER PRECIPITATION. HAVE KEPT PREVIOUS TREND OF
RAIN MIXING WITH/CHANGING TO SNOW OVERNIGHT AND BELIEVE BEST
CHANCES OF ACCUMULATIONG WILL BE AT KCOU AND KUIN BETWEEN 06Z AND
12Z AS INCREDIBLE FORCING DYNAMICALLY COOLS THE ATMOSPHERE.

CVKING

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        37  45  32  57 / 100  80  10  10
QUINCY          34  44  31  57 /  70  80  10  10
COLUMBIA        34  43  31  57 / 100  80  10  10
JEFFERSON CITY  34  43  32  57 / 100  80  10  10
SALEM           37  44  32  57 / 100  70  20  10
FARMINGTON      37  46  34  57 / 100  60  20  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 13, 3:43 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT FRI APR 13 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
343 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT
THUNDERSTORMS WILL BE SCATTERED ACROSS SOUTHEAST MISSOURI AND
EXTREME SOUTHWEST ILLINOIS TONIGHT. THESE STORMS ARE NOT EXPECTED
TO BE SEVERE.

IN ADDITION...MODERATE TO OCCASIONALLY HEAVY RAIN IS EXPECTED
TONIGHT ALONG AND SOUTH OF INTERSTATE 70...WITH THE HEAVIEST
RAINFALL EXPECTED FROM THE EASTERN OZARKS INTO SOUTHERN ILLINOIS.
THIS RAINFALL WILL UNDOUBTEDLY CAUSE CREEKS AND SMALL STREAMS TO
RISE THROUGHOUT THE NIGHT AND INTO SATURDAY MORNING.

FINALLY...RAIN IS EXPECTED TO MIX WITH AND CHANGE TO SNOW LATE
TONIGHT ALONG AND NORTH OF INTERSTATE 70.  IF THE CHANGEOVER
OCCURS SOON ENOUGH...SOME SPOTTY ACCUMULATIONS OF 1 TO 2 INCHES
WILL BE POSSIBLE...PRIMARILY ON GRASSY AREAS. THE GREATEST CHANCE
FOR ACCUMULATING SNOWS WILL STRETCH FROM NORTH OF COLUMBIA TO NEAR
HANNIBAL.

ALL OF THIS WEATHER IS BEING CAUSED BY AN INTENSE LOW PRESSURE
SYSTEM THAT IS FORECAST TO MOVE FROM NORTHERN TEXAS INTO SOUTHERN
ARKANSAS DURING THE NIGHT.

RIVER FLOODING IS EXPECTED TO CONTINUE TONIGHT FOR THE
MISSISSIPPI RIVER AT HANNIBAL. SEE THE APPROPRIATE FLOOD STATEMENT
FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE RAIN AND SNOW MIX OCCURRING ALONG AND NORTH OF INTERSTATE 70
ON SATURDAY MORNING WILL GRADUALLY DIMINISH...AS THE PRECIPITATION
CHANGES BACK TO ALL RAIN. ADDITIONAL SNOW ACCUMULATIONS ON
SATURDAY MORNING SHOULD BE LESS THAN AN INCH.

RIVER FLOODING IS EXPECTED TO CONTINUE THROUGHOUT THE WEEKEND
FOR THE MISSISSIPPI RIVER AT HANNIBAL. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...SPOTTERS
ARE URGED TO REPORT RAINFALLS OF OVER AN INCH...OR ANY CHANGE IN
PRECIPITATION TYPE.

TRUETT

In the hours before

Local storm report, Apr 13, 6:58 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     SNOW             7 NW CUBA               38.13N 91.49W
04/13/2007  E0.0 INCH        CRAWFORD           MO   TRAINED SPOTTER

            SPOTTER IN INDIAN HILL LAKE...APROXIMATELY 7 MILES NW OF
            CUBA...REPORTED SNOW MIXING WITH RAIN. ALSO HAS RECEIVED
            1.5 INCHES OF RAINFALL THROUGH 630 PM.

&&

CVKING
Local storm report, Apr 13, 7:33 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
733 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SLEET            MANCHESTER              38.59N 90.51W
04/13/2007  E0.00 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            SPOTTER REPORTS SLEET MIXING WITH LIGHT RAIN IN
            MANCHESTER...ST. LOUIS COUNTY.

&&

CVKING
Local storm report, Apr 13, 8:15 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
815 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     SNOW             CALIFORNIA              38.63N 92.57W
04/13/2007  E0.0 INCH        MONITEAU           MO   TRAINED SPOTTER

            RAIN AND SNOW MIX REPORTED IN CALIFORNIA

&&

CVKING
Local storm report, Apr 13, 8:22 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
822 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     SLEET            WELDON SPRING           38.72N 90.65W
04/13/2007  E0.00 INCH       ST. CHARLES        MO   NWS EMPLOYEE

            SLEET MIXING WITH RAIN AT WEATHER FORECAST OFFICE IN
            WELDON SPRING...ST.CHARLES COUNTY.

&&

CVKING
Local storm report, Apr 13, 8:37 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     SLEET            2 SSW COTTLEVILLE       38.73N 90.67W
04/13/2007  E0.00 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            MIXTURE OF RAIN AND SLEET OBSERVED.

&&

CVKING
Local storm report, Apr 13, 8:59 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
859 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HEAVY RAIN       3 NW FREDERICKTOWN      37.60N 90.34W
04/13/2007  M1.50 INCH       MADISON            MO   TRAINED SPOTTER

            MEASURED RAINFALL OF 1.50 INCHES. ALSO REPORTED THAT SOME
            LOCAL CREEKS ARE RISING...BUT ARE BELOW BANKFUL.

&&

CVKING

Nearby

Snow Advisories in Missouri, 2007Snow Advisories in Illinois, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.